Florida, 2021Damaging Wind in Florida, July 11, 2021
July 11, 2021 · NWS TBW · 1 event in 1 county or zone
Afternoon storms damage structure attached to home near Ellenton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon storms damage structure attached to home near Ellenton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 11, 1:35 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 11, 1:35 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
235 PM EDT Sun Jul 11 2021
.DISCUSSION...
Deep layer ridging from the Atlantic stretching across the
northern half of the state pivots up into the south US Mon.
An upper low spinning across the Mid-Mississippi Valley lifts up
toward the Great Lakes while an upper low/trough south of the
Florida Keys moves west into the Gulf of Mexico. A east or
southeast flow spreads across the entire area tonight and
continues Mon with an increase in speeds. The Moisture rich air of
this afternoon will begin to dry slightly later tonight with a
large swath of PWAT values around 1.5 inches but increases up 1.8
inches for Mon afternoon.
Isolated showers/storms across the far interior are propagating toward
the Gulf coast. These will fill in as they approach the sea breeze
boundaries...close to the coast in the south but reaching a bit
more inland in the north. The showers and storms will wind down
and slide offshore around sunset...with the loss of daytime
heating. The pattern Mon will be similar although the drier air in
the morning and early afternoon may delay the convection some and
a more robust east or southeast flow will keep the sea breeze
closer to the entire coast.
From Tue through next Sun: The center of the deep layer ridging
remains anchored off the Mid-Atlantic coast with an axis initially
reaching across the southeastern states that rotates back over FL
and the Gulf around midweek. Another upper low/trough forms near the
Bahamas by the weekend. The atmosphere remains generally moist with
scattered to at times numerous showers/storms. A prevailing easterly
flow will result in convection favoring the Gulf coast in
the afternoon and early evening hours.
&&
.AVIATION...
11/18Z TAFs. Prevailing VFR but with SCT CB til 03Z providing
brief MVFR and PSBL LCL IFR. S winds take on an onshore component
during the afternoon AOB 08KT...except gusty near TSRA. Light and
VRBL winds overnight then SE AOB 09KT AFT 14-15Z.
&&
.MARINE...
High pressure across the waters lifts into GA by Mon and resides
there at least through midweek with prevailing winds becoming
east or southeast...except for sea breezes along the coast in the
afternoons. Winds/seas 15 knots/3 feet or less although higher in
and near showers and thunderstorms...scattered to at times
numerous.
&&
.FIRE WEATHER...
Adequate moisture prevails to preclude low RH concerns and to
support daily showers and storms Increased wind speeds will create
some high dispersions Mon and Tue.
&&
.Preliminary Point Temps/PoPs...
TPA 76 90 77 91 / 30 70 20 70
FMY 74 91 75 91 / 30 70 30 70
GIF 74 91 75 89 / 20 60 10 70
SRQ 73 92 75 92 / 20 60 30 70
BKV 72 92 72 91 / 30 60 20 70
SPG 78 91 77 90 / 30 70 30 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Pinellas.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...09/Rude
DECISION SUPPORT...69/Close
In the hours before
Special weather statement, Jul 11, 2:59 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
359 PM EDT Sun Jul 11 2021
FLZ239-242-112030-
Inland Citrus FL-Inland Levy FL-
359 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Beverly Hills, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beverly Hills, Black Diamond, Pine Ridge, Citrus Hills, Citronelle,
Citrus Springs, Brent Wood, River Lakes Manor and Lecanto.
LAT...LON 2904 8254 2904 8251 2905 8247 2901 8242
2902 8240 2900 8238 2900 8236 2887 8239
2889 8258 2916 8267 2916 8254
TIME...MOT...LOC 1958Z 164DEG 16KT 2903 8249
TBWSpecial weather statement, Jul 11, 2:59 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
359 PM EDT Sun Jul 11 2021
FLZ162-262-112030-
Coastal Charlotte-Inland Charlotte-
359 PM EDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHARLOTTE COUNTY...
At 358 PM EDT, strong thunderstorms were located over Charlotte
County Airport, or near Punta Gorda, moving northwest at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Punta Gorda, Port Charlotte, Charlotte County Airport, Pirate Harbor,
Solana, Tropical Gulf Acres, Harbour Heights, Charlotte Park,
Cleveland and Charlotte Harbor.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2678 8207 2699 8210 2700 8188 2678 8189
TIME...MOT...LOC 1958Z 127DEG 15KT 2688 8198
TBW
Local storm report, Jul 11, 3:11 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
411 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST 2 SE SOLANA 26.92N 82.00W
07/11/2021 M47 MPH CHARLOTTE FL ASOS
ASOS STATION PUNTA GORDA REPORTED 47 MPH
WIND GUST.
&&Special weather statement, Jul 11, 3:17 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
417 PM EDT Sun Jul 11 2021
FLZ061-160-162-255-260-112100-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
417 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE...NORTH
CENTRAL CHARLOTTE...SOUTHWESTERN DESOTO AND EASTERN SARASOTA COUNTIES
UNTIL 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Port, moving northwest at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
North Port, Port Charlotte, Myakka River State Park, Murdock, Lake
Suzy, Hidden River, Venice Gardens, Fort Ogden, Warm Mineral Springs,
Harbour Heights and South Venice.
LAT...LON 2735 8226 2726 8211 2718 8195 2704 8193
2703 8197 2700 8196 2699 8217 2706 8243
TIME...MOT...LOC 2017Z 113DEG 12KT 2711 8218
TBWThunderstorm Wind, Manatee
- When
- July 11, 3:37 PM EST
- Where
- Manatee County, 0.61 mi E of Gillett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.580, -82.520
Public report received of structure attached to a manufactured home blown over by straight-line winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, July 11, 2021$650,000 · 11 events
- Flash Flood and Damaging Winds in Pennsylvania, July 11, 20211 injured · $103,000 · 96 kt wind · 30 events
- Flash Flooding and Damaging Winds in Nevada, July 11 to 15, 2021$219,000 · 70 kt wind · 18 events
- Flood and Damaging Winds in North Carolina, July 11, 20213 injured · $46,000 · 55 kt wind · 3 events
- Flash Flood and Dust Storm in New Mexico, July 11, 20212 injured · $25,000 · 1.75 in hail · 22 events
- Flash Flood in Pennsylvania, July 11, 2021$120,000 · 1 event
- Flash Flood and Flood in Virginia, July 11, 2021$103,000 · 55 kt wind · 4 events
- Tornado and Hail in Arizona, July 11, 2021$100,000 · EF0 · 3 events
- Flash Flooding and Hail in New Mexico, July 11, 2021$50,000 · 2 in hail · 16 events
- Hail and Damaging Winds in Texas, July 11, 2021$25,000 · 1.25 in hail · 5 events
- Flash Flood in Vermont, July 11 to 12, 2021$25,000 · 1 event
- Hail and Damaging Winds in Montana, July 11, 20211 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963899.